Alert archive / Nebraska / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 2, 2025, 7:24 PM CDT for Custer County, Lincoln County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2025, 7:24 PM CDT (00:24 UTC)
- Expired
- Jun 3, 2025, 1:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Custer County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.4 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 2386 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
656
WGUS53 KLBF 030024
FFWLBF
NEC041-111-030630-
/O.NEW.KLBF.FF.W.0004.250603T0024Z-250603T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
724 PM CDT Mon Jun 2 2025
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Southwestern Custer County in central Nebraska...
Northeastern Lincoln County in southwestern Nebraska...
* Until 130 AM CDT Tuesday.
* At 724 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 4 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Maxwell and Keith.
This includes the following streams and drainages...
Platte River and Buffalo Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4101 10022 4106 10058 4125 10057 4134 10024
4105 10022
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Jacobs2 follow-up statements
816
WGUS73 KLBF 030243
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
943 PM CDT Mon Jun 2 2025
NEC041-111-030630-
/O.CON.KLBF.FF.W.0004.000000T0000Z-250603T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer NE-Lincoln NE-
943 PM CDT Mon Jun 2 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT TUESDAY
FOR SOUTHWESTERN CUSTER AND NORTHEASTERN LINCOLN COUNTIES...
At 943 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 2
and 6 inches of rain have fallen. The expected rainfall rate is 0.25
to 1 inch in 1 hour. Additional rainfall amounts of 1 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Maxwell and Keith.
This includes the following streams and drainages...
Platte River and Buffalo Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4105 10022 4101 10022 4106 10058 4125 10057
4134 10024
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.25-1 INCH IN 1 HOUR
$$
Jacobs351
WGUS73 KLBF 030626 RRA
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
126 AM CDT Tue Jun 3 2025
NEC041-111-030636-
/O.EXP.KLBF.FF.W.0004.000000T0000Z-250603T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer NE-Lincoln NE-
126 AM CDT Tue Jun 3 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 130 AM CDT EARLY THIS MORNING
FOR SOUTHWESTERN CUSTER AND NORTHEASTERN LINCOLN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4134 10024 4105 10022 4101 10022 4106 10058
4125 10057
$$
RichieWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:33 PM CDT, 51 minutes earlier. Its key messages:
- A Slight Risk of severe thunderstorms from late this afternoon and tonight with large hail and damaging winds being the main threats.
- Heavy rainfall late this afternoon into tonight may lead to flash flooding.
- Rain and thunderstorm chances continue Wednesday through next Monday, although the severe potential is uncertain at this time.
Area forecast discussion, Jun 2, 6:33 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service North Platte NE 633 PM CDT Mon Jun 2 2025 .KEY MESSAGES... - A Slight Risk of severe thunderstorms from late this afternoon and tonight with large hail and damaging winds being the main threats. - Heavy rainfall late this afternoon into tonight may lead to flash flooding. - Rain and thunderstorm chances continue Wednesday through next Monday, although the severe potential is uncertain at this time. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 322 PM CDT Mon Jun 2 2025 The threat for large hail, damaging winds, an isolated tornado possible, and heavy rainfall will be the forecast concerns this evening and overnight. A cold front will be the focus for thunderstorms this evening. Moderate instability with MUCAPE values over 3000 J/kg with 0-6km shear near 25kts and PWATs up to 1.5 inches near the cold front will create a favorable environment for severe storms and heavy rainfall. Storms will initiate along the front, draped from near Oshkosh, through Stapleton and Ewing late this afternoon, with strong upscale growth through the evening hours. Initially, storms will be discrete, more likely across southwest Nebraska. While storms remain discrete, hail at least 1 inch in diameter, potentially larger, will be the primary threat. As storms evolve into a line, damaging winds up to 65 mph will become the main threat. While the environment isn't the best for tornado development, there will be higher helicity along the boundary over 300) with low LCL heights during the early evening hours. Therefore, a tornado or two cannot be ruled out when supercells remain discrete enough to take advantage of the environment. The severe threat will continue through late evening before storms start to weaken, become more widespread, and unorganized. Heavy rainfall will be another significant threat. The potential for heavy rainfall will initially focus along the front across Lincoln and Custer County, where the 12Z CAMs suggest. Additional storms across the panhandle and northeast Colorado are shown to meet up with this boundary across southwest into central Nebraska this evening. Rainfall amounts of 2 to 4 inches, and even locally higher are possible, especially across Lincoln and Custer County, where a Flood Watch is in effect from 00Z through 06Z Tuesday. The Sandhills across southern portions of north central Nebraska may also receive heavy rainfall amounts, though FFG values are much higher. Other portions of southwest Nebraska are also at a risk for flash flooding, so will need to closely monitor where storms focus this evening. Some heavy showers with embedded thunderstorms are likely to persist overnight across southwest and central Nebraska. Much cooler behind the front on Tuesday with highs mainly in the mid 60s and a breezy north wind 15 to 30 mph. Showers chances remain likely through mid morning across southeastern zones, should quickly diminish and end around 18z. Clearing skies Tuesday night with lows in the low to mid 40s. A slight chance for showers to move into the northwest Sandhills late. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 322 PM CDT Mon Jun 2 2025 Near daily rain and thunderstorm chances will continue to impact the region Wednesday into next weekend. At this time, the next significant system is expected to arrive on Thursday, as a shortwave trough over the Four Corners region lifts into the region on Thursday. The severe potential is low on Thursday with highs only in the mid 60s, though there is a Marginal Risk of excessive rainfall into southwest Nebraska. As we head into Friday and next weekend, zonal flow will become northwesterly as highs warm into the mid 70s to around 80. A few strong storms are possible with small hail and strong wind gusts being the main threats. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 633 PM CDT Mon Jun 2 2025 A line of showers and thunderstorms is ongoing along a cold front across the southern Sandhills, extending from southwest Nebraska into north central Nebraska. These storms are bringing torrential rainfall and gusty, erratic winds. In and around these storms, IFR conditions are expected. To the north of the cold front, rain showers are expected, with sporadic thunderstorms, however conditions favor remaining at VFR. Overnight, rain showers continue across the region, with gusty winds persisting. Conditions should begin to improve around mid morning, bringing a return to VFR conditions and gusty winds throughout the day. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 AM CDT Tuesday for NEZ038-059. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Richie
Hazardous weather outlook, Jun 2, 3:30 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 330 PM CDT Mon Jun 2 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-032030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 330 PM CDT Mon Jun 2 2025 /230 PM MDT Mon Jun 2 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This Afternoon and Tonight. There is a risk of severe thunderstorms late this afternoon and evening across most of western and north central Nebraska. The greatest potential for severe storms will generally be after 4pm. The main threats will be large hail, damaging winds, heavy rainfall with an isolated threat for tornadoes. Rainfall amounts of 1 inch or more will be possible with some locations seeing 2 to 4 inches. A Flood Watch has been issued for Custer and Lincoln counties starting at 7pm this evening through late tonight. Some localized flash flooding may occur in small streams, low-lying areas, and area roadways will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Near daily thunderstorms are expected into the weekend as several disturbances impact the area. The severe risk is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jun 2, 6:42 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
642 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Gst Broken Bow 41.41N 99.64W
06/02/2025 M70 MPH Custer NE ASOS
&&Local storm report, Jun 2, 6:53 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
653 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM Rain 3 S Gates 41.61N 99.64W
06/02/2025 M3.00 Inch Custer NE Public
&&Local storm report, Jun 2, 6:58 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
658 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM Hail North Platte 41.13N 100.77W
06/02/2025 M1.00 Inch Lincoln NE Public
Photo of several 1 inch hail stones and
report of minor street flooding 638 to 648pm
CDT.
&&Local storm report, Jun 2, 7:02 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
702 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM Rain 1 W North Platte 41.14N 100.80W
06/02/2025 E1.31 Inch Lincoln NE Public
&&Special weather statement, Jun 2, 7:13 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
613 PM MDT Mon Jun 2 2025
NEZ058-069-030100-
Chase NE-Perkins NE-
613 PM MDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PERKINS AND
NORTHWESTERN CHASE COUNTIES THROUGH 700 PM MDT...
At 612 PM MDT, Doppler radar was tracking a strong thunderstorm near
Venango, or 17 miles northeast of Holyoke, moving northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Grant, Madrid, Venango, Brandon, and Wild Horse Spring.
This includes Highway 61 between mile markers 53 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
southwestern Nebraska.
&&
LAT...LON 4069 10205 4082 10205 4100 10181 4074 10137
4060 10200
TIME...MOT...LOC 0012Z 237DEG 9KT 4069 10200
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Jun 2, 7:14 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
714 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM Flash Flood 3 SE Taylor 41.74N 99.34W
06/02/2025 Custer NE Public
Water over multiple county roads.
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:06 PM CDT | Flash Flood Warning | LBF | Custer | 5 hr |
| Jun 2, 7:13 PM CDT | Special Weather Statement | LBF | Perkins | 47 min |
| Jun 2, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Jun 2, 7:52 PM CDT | Flash Flood Warning | LBF | Custer, Lincoln | 6 hr |
| Jun 2, 8:02 PM CDT | Special Weather Statement | LBF | Sherman | 28 min |
| Jun 2, 8:13 PM CDT | Special Weather Statement | LBF | Perkins | 47 min |
| Jun 2, 8:20 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes | 55 min |
| Jun 2, 8:22 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 38 min |
| Jun 2, 8:41 PM CDT | Flash Flood Warning | LBF | Frontier, Lincoln | 5 hr |
| Jun 2, 9:00 PM CDT | Special Weather Statement | LBF | Frontier | 45 min |
| Jun 3, 7:41 AM CDT | River Flood Advisory | LBF | Lincoln | 13 hr |
Nearby
Flash Flood Warnings in Nebraska, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.